Drought, Holmes
- When
- March 1, 12:00 AM EST to March 31, 11:59 PM EST
- Where
- Holmes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.868, -85.814 (the zone’s center; the record gives no point)
Severe drought conditions (D2) persisted through all of March and into April across portions of Holmes, northern Walton, and extreme northwestern Jackson counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) persisted through all of March and into April across portions of Holmes, northern Walton, and extreme northwestern Jackson counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 28, 9:05 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION SECTION/SEVERE WX NATIONAL WEATHER SERVICE TALLAHASSEE FL 905 PM EST MON FEB 28 2011 ...SLIGHT RISK OF SEVERE WEATHER TONIGHT FOR SOUTHEAST ALABAMA...PORTIONS OF THE FLORIDA PANHANDLE AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA... AT 900 PM EST...NEAR CONTINUOUS SQUALL LINE AHEAD OF COLD FRONT ACROSS SE ALA/SW GA. SQUALL MOVING EWD AROUND 35-40KT ALIGNED WITH 50-60KT LOW LEVEL JET. EVEN THOUGH SRN TAIL OF SQUALL WEAKENED WITH LOSS OF SUN...THIS RAPID MOVEMENT ON TOP OF STRONG LOW LEVEL WINDS FAVORS STRONG TO POSSIBLY DAMAGING AND GUSTY WINDS. HOWEVER...WITH ROTATION...CAN NOT DISCOUNT A TORNADO ESPECIALLY UNTIL UPSTREAM SHORTWAVE EXITS EWD. THUS THEIR LIES A THREAT OF STRONG TO POSSIBLY SEVERE STORMS ACROSS SE ALA AND ADJACENT SW GA FOR THE NEXT HOUR PLUS. POTENT UPPER JET OVER SE REGION WILL INCREASINGLY PUSHED ASSOCD SHORTWAVE AND LOW LEVEL JET SUFFICIENTLY EWD TO END SEVERE THREAT FROM W-E OVERNIGHT. WITH SHELF WATER TEMPS RISING RECENT DAYS AND AHEAD OF GUSTY SQUALL...SEA FOG POTENTIAL HAS DIMINISHED AS REFLECTED IN RECENT OBS WHICH SHOW NO VSBY RESTRICTIONS. ________________________________________________________________ .PREV DISCUSSION... .SYNOPSIS... AT UPPER LEVELS... THE LARGE SCALE LONGWAVE PATTERN IS HIGHLIGHTED BY WEAK RIDGING OVER WRN CONUS AND A POSITIVE TO NEUTRAL TILTED TROUGH WITH AXIS FROM SRN GREAT LAKES THROUGH CNTRL GULF WITH WEAK RIDGING FROM ERN SEABOARD INTO WRN ATLC. VIGOROUS SHORTWAVE AT BASE OF TROUGH IN NE GULF HELPED TO GENERATE SCATTERED CONVECTION ACROSS CWA MONDAY AFTERNOON INTO THE EVENING. TROUGH WILL MOVE QUICKLY EWD TO OFF THE ATLANTIC COAST BY MID DAY TUESDAY. AT LOWER LEVELS... AT 7 PM EST...1007MB LOW ACROSS APPALACHIANS WITH COLD FRONT SSW THRU CNTRL GA...E/CNTRL AL...SW MS AND INTO GULF. THIS LINE HAS BEEN GENERATING TORNADOES AND SVR STORMS ACROSS BHM AND ATL CWA ALL AFTN INTO THE EVE. RADAR INDICATED THAT CONVECTION CONTINUES TO INITIATE AND DEEPEN ALONG AND AHEAD OF THE FRONT ACROSS PORTIONS OF SRN AL/MS. BOUNDARY WILL CONTINUE ADVANCING SEWD REST OF THIS EVENING. AHEAD OF IT...STRONG HEIGHT FALLS. LOW WILL MOVE THROUGH THE REGION OVERNIGHT BRINGING A LINE OF SHOWERS AND THUNDERSTORMS WITH STRONG TO SEVERE STORMS TOWARDS OUR AREA...ESPECIALLY SE ALA AND ADJACENT SW GA. (SEE BELOW). A SPC WATCH IS POSSIBLE. IN ITS WAKE...A SERIES OF HIGH PRESSURE SYSTEMS WILL CENTER WELL TO OUR NORTH THROUGH THURSDAY WITH AN ATTENDANT RIDGE OVER THE ATLANTIC STATES. A DRIER AND SLIGHTLY COOLER AIRMASS WILL SETTLE INTO THE REGION FOR TUESDAY AND WEDNESDAY. PREVAILING NORTHWEST WINDS BY EARLY TUES WILL VEER TO NORTHEAST WINDS ON WEDNESDAY WILL GRADUALLY VEER TO THE EAST ON THURSDAY. .SHORT TERM (REST OF TONIGHT THROUGH EARLY TUESDAY)... COLD FRONT DRAPED FROM AL ACROSS SERN MS AND INTO SERN LA WILL MOVE THROUGH THE REGION OVERNIGHT BRINGING WITH IT A LINE OF SHOWERS AND THUNDERSTORMS. AHEAD OF BOUNDARY...LOCALLY DEWPOINTS IN THE UPPER 60S TO NEAR 70 DEGREES WILL SUPPORT SBCAPE VALUES OF IN EXCESS OF 1000 J/KG. MODERATE TO STRONG MID-LEVEL FLOW ACROSS THE REGION WILL CONTINUE SUPPORTING EFFECTIVE BULK SHEAR MAGNITUDES APPROACHING 50 KT...WHICH WILL FAVOR ORGANIZED CONVECTION. WITH THE RELATIVELY STRAIGHT HODOGRAPHS INVCNTY OF FRONT...THE PRIMARY THREAT WITH THE STORMS IS EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR SEVERE WEATHER WILL BEGIN WITHIN THE NEXT HOUR...AND MAINLY FOR SE ALA AND ADJACENT SW GA. ON THE OTHER HAND...ANY LARGE SCALE FORCING WILL REMAIN UNIMPRESSIVE ESPECIALLY AFTER SUNSET AS THE UPPER ENERGY INCREASINGLY SHEARS OUT TO THE NORTHEAST. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH WITH THE FRONTAL PASSAGE OVERNIGHT. THE RAIN SHOULD END BY 06Z FOR THE WESTERN ZONES AND BY 12Z FOR THE EASTERN ZONES BY 12Z. && .MARINE...THE LOW LEVEL FLOW WILL VEER TO THE WEST REST OF THIS EVENING AHEAD OF AN APPROACHING COLD FRONT...THEN NORTHERLY WINDS WILL OVERSPREAD THE WATERS LATE TONIGHT AND TUESDAY WITH A BRIEF PERIOD OF EXERCISE CAUTION CONDITIONS POSSIBLE. HIGH PRESSURE WILL BUILD NORTH OF THE WATERS THROUGH THE REMAINDER OF THE WEEK... KEEPING MODERATE EAST TO SOUTHEAST FLOW IN PLACE. && .AVIATION... A LINE OF MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT ENTERING THE AREA WILL SPREAD EAST AND SOUTHEAST FROM DHN THROUGH THE MID EVENING HOURS TO ABY...TLH AND VLD THROUGH THE OVERNIGHT PERIOD. IN ADDITION TO THE REDUCED VSBYS AND CIGS IN AND AROUND HEAVY SHOWERS...WIND GUSTS UP TO 40 TO 60 MPH WILL REMAIN POSSIBLE...ESPECIALLY AT DHN AND ABY THROUGH THE LATE EVENING HOURS. WINDS WILL SHIFT TO THE NW WITH THE PASSAGE OF THE FRONT AND WILL REMAIN UP WITH MODERATE GUSTS WELL INTO THE NIGHT. ALTHOUGH VSBYS SHOULD REMAIN UP WITH THE ELEVATED WINDS...CIGS (IFR/LIFR) WILL REMAIN AN ISSUE INTO TUESDAY MORNING ACROSS MUCH OF THE AREA BEFORE CLEARING OUT. OTHERWISE...VFR CONDITIONS SHOULD RETURN ACROSS THE AREA THROUGH THE REMAINDER OF THE DAY TUESDAY AS DRIER AIR SPREADS OVER THE AREA. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && BLOCK/GIBBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 734 PM EST MON FEB 28 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020045- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 734 PM EST MON FEB 28 2011 /634 PM CST MON FEB 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...SLIGHT RISK OF SEVERE WEATHER TONIGHT FOR SOUTHEAST ALABAMA...PORTIONS OF THE FLORIDA PANHANDLE AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA... .DAY ONE...TONIGHT... A VIGOROUS COLD FRONT WILL PUSH ACROSS THE LOCAL REGION OVERNIGHT THROUGH EARLY TUESDAY MORNING. A LINE OF SHOWERS AND THUNDERSTORMS WILL PRECEDE THE FRONT AND THIS LINE HAS A HISTORY OF GENERATING TORNADOES AND SEVERE THUNDERSTORMS ACROSS NORTHERN AND CENTRAL ALABAMA AND ADJACENT GEORGIA DURING MONDAY AFTERNOON AND EVENING. THE SOUTHERN END OF THIS LINE MAY BRUSH OUR NORTHERN TIER COUNTIES LATER THIS EVENING AND TOWARDS MIDNIGHT YIELDING A SMALL POSSIBILITY OF SIMILAR WEATHER. THE FOCUS WILL BE ACROSS SOUTHEAST ALABAMA AND ADJACENT SOUTHWEST GEORGIA. THE STORM PREDICTION CENTER HAS HIGHLIGHTED OUR ALABAMA ZONES...MOST OF OUR GEORGIA ZONES AND A PORTION OF THE FLORIDA PANHANDLE FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS BEGINNING LATER INTO REST OF TONIGHT. THE PRIMARY SEVERE THREAT WITH THESE STORMS WILL BE DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. THE RAIN WILL END AROUND 2 AM EST ACROSS THE WESTERN COUNTIES AND AROUND SUNRISE ACROSS EASTERN SECTIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DRIER AND SOMEWHAT COOLER AIR WILL ARRIVE ON TUESDAY AND REMAIN WITH US THROUGH THE END OF THE WORK WEEK. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME NEXT WEEKEND. THIS SECOND SYSTEM WILL BRING ANOTHER THREAT FOR SEVERE WEATHER TO THE AREA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. SPOTTERS SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A WATCH OR WARNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291574, 291575, 291576.